MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION FATHOM? -16; WIRE, GUIDE, CATHETER
Model Number M001509100
Medical Device Problem Codes Detachment of Device or Device Component (2907); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occurred.The patient was presented with melanoma cancer with metastasis to the liver.A 180x25cm fathom-16 guidewire was selected for use to gain access to the distal liver with a non-boston scientific microcatheter.Upon advancing, the initial trek of the wire was tortuous, requiring significant torquing.However, upon torquing, the tip of the wire was not torquing accordingly.The wire was pulled out and the distal piece was missing.The catheter was pulled out with the distal portion still intact in the catheter.New catheter and wire were used to complete the procedure.There were no patient complications as a result of this event.The only negative outcome was the loss of access and the additional time added to the case.
 
Additional Manufacturer Narrative
G4-premarket / 510(k) #: k111485, k170636.
 
Additional Manufacturer Narrative
G4-premarket / 510(k) #: k111485, k170636 device evaluated by mfr: the fathom-16 guidewire was returned for analysis.Visual and microscopic inspections revealed the guidewire was detached and peeled at the distal tip.
 
Event or Problem Description

Brand Name
FATHOM? -16
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22212037
Report Number2124215-2025-38315
Device Sequence Number8619856
Product Code DQX
UDI-Device Identifier08714729762553
UDI-Public(01)08714729762553(17)280219(10)35896161
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111485
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001509100
Device Catalogue NumberM001509100
Device Lot Number0035896161
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROGREAT CATHETER.; PROGREAT CATHETER.
Patient SexUnknown